Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hello, I'm Dr. Deb and will do my best to help you today.
It certainly does sound as if Tibbs has had a rough time of it lately, doesn't it??
I'm happy to reassure you that ingestion of a small amount of Deborx earwax remover isn't likely to cause any significant issues for him. It definitely wouldn't be a toxic amount; in fact, the most I might expect to see in terms of symptoms might be gastrointestinal irritation (vomiting or possibly diarrhea in a few hours).
Since he was given medication for the hornet assault, I'd have to suspect that these medications might be responsible for his lethargy. Anti-histamines are notorious for causing sedation in our pets. And, while I don't typically see sedation when steroids are given, this drug might also be to blame....as would pain killers (depending on what he was given).
If he is having a drug reaction, then he should perk up pretty quickly once they're discontinued or out of his system.
I hope this helps and that he has some better days than the last few. Deb